Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at May 17, 2021, 6:30 PM CDT for Delaware County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2021, 6:30 PM CDT (23:30 UTC)
- Expired
- May 17, 2021, 7:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Tulsa, OK
County Delaware County, OK
The radar
The Tulsa radar (KINX), 88 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
588
WWUS84 KTSA 172330
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
630 PM CDT Mon May 17 2021
ARZ001-OKZ063-180000-
Benton AR-Delaware OK-
630 PM CDT Mon May 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON AND
NORTHEASTERN DELAWARE COUNTIES UNTIL 700 PM CDT...
At 630 PM CDT, a strong thunderstorm was located 4 miles southeast of
Jay, moving northeast at 10 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Jay... Maysville...
Lake Eucha State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3652 9462 3650 9462 3650 9459 3641 9447
3628 9472 3638 9488 3657 9469
TIME...MOT...LOC 2330Z 221DEG 8KT 3639 9474
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 17, 6:21 PM CDT, 9 minutes earlier.
Area forecast discussion, May 17, 6:21 PM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
621 PM CDT Mon May 17 2021
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Widely scattered thunderstorms could impact the far northwest
AR sites into the evening, with storms eventually lifting north
of the region. Evolution of storms across west TX remains in
question, with the possibility of them impact eastern OK toward
09-12Z. Expect generally MVFR cigs overnight and into Tuesday.
&&
.PREV DISCUSSION... /Issued 250 PM CDT Mon May 17 2021/
DISCUSSION...
Heavy rain will remain the biggest threat over the next couple
days, with a more limited threat for a few severe storms. An upper
low over Arizona will move slowly east northeast the next couple
days before turning north northeast and weakening later Wednesday
and Wednesday night. Several rounds of showers and storms will
affect the area late tonight into early Thursday, with southeast
Oklahoma most under the gun for widespread heavy rainfall and
potential flooding. The flash flood watch will remain as is at
this time.
Storms that develop well to our west late this afternoon and
evening will organize into an organized complex and move into our
area late tonight or early Tuesday morning, with southeast
Oklahoma seeing the greatest impact, both in terms of heavy
rainfall and isolated severe potential. This process will likely
repeat itself Tuesday night/Wednesday to some degree as well.
By late this week into early next week, a strong upper ridge will
set up over the southeast U.S. Shower and storm coverage will
greatly diminish and temperatures will warm as a result, with
precipitation chances mainly confined to the western part of our
forecast area on the western periphery of the upper ridge.
Lowered pops and raised high temperatures some from the National
Blend of Models forecast late this week into early next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 64 77 65 77 / 40 60 80 60
FSM 65 79 65 77 / 40 60 70 70
MLC 64 76 64 76 / 50 60 80 60
BVO 62 76 63 77 / 40 50 80 60
FYV 61 76 63 75 / 40 60 70 70
BYV 61 77 63 76 / 40 50 60 70
MKO 64 76 64 76 / 30 60 70 60
MIO 62 76 64 76 / 30 50 70 70
F10 64 76 64 76 / 50 60 80 60
HHW 65 76 64 75 / 60 70 70 70
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from Tuesday morning through Thursday morning for
OKZ049-053-073-075-076.
AR...None.
&&
AVIATION.....18Hazardous weather outlook, May 17, 4:57 PM CDT, 1 hour 33 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 457 PM CDT Mon May 17 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 457 PM CDT Mon May 17 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA... Primarily along and south of Interstate 40. ONSET... Ongoing. HEAVY RAIN. RISK...Limited. AREA... Primarily along and south of Interstate 40. ONSET... Ongoing. DISCUSSION... Additional storms are expected to develop across eastern Oklahoma and northwestern Arkansas into the evening hours. Some of these storms could pulse up and be briefly severe with damaging wind gusts and hail up to quarter size possible. Thunderstorm chances then continue into the overnight hours as a larger storm complex approaches from central Oklahoma and north Texas. These storms will also pose a limited severe weather risk as they spread into eastern Oklahoma early Tuesday morning. Large hail and gusty winds will be the main threats with any severe storms through tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Thunderstorm Potential...Heavy Rain Potential. WEDNESDAY THROUGH SUNDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Widespread showers and thunderstorms are expected Tuesday through Wednesday. Heavy rainfall is likely especially across portions of southeast Oklahoma. Flash flooding and mainstem river flooding are possible, with major to moderate river flooding potential across southeast Oklahoma. Shower and thunderstorm chances begin to lessen by Friday and portions of the upcoming weekend may remain dry. weather.gov/tulsa contains additional information. Snider
In the hours before
Special weather statement, May 17, 3:45 PM CDT, 2 hours 45 minutes before
Special Weather Statement National Weather Service Tulsa OK 345 PM CDT Mon May 17 2021 OKZ067-068-070-172100- Muskogee OK-Cherokee OK-Wagoner OK- 345 PM CDT Mon May 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAGONER... SOUTHWESTERN CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES UNTIL 400 PM CDT... At 344 PM CDT, a strong thunderstorm was located 4 miles south of Fort Gibson, moving north at 15 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Muskogee... Fort Gibson... Okay... Braggs... Pumpkin Center... PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3565 9515 3566 9529 3588 9540 3586 9492 TIME...MOT...LOC 2044Z 179DEG 14KT 3573 9527 Snider
Special weather statement, May 17, 5:48 PM CDT, 42 minutes before
Special Weather Statement National Weather Service Tulsa OK 548 PM CDT Mon May 17 2021 OKZ069-072-172315- Adair OK-Sequoyah OK- 548 PM CDT Mon May 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEQUOYAH AND SOUTH CENTRAL ADAIR COUNTIES UNTIL 615 PM CDT... At 547 PM CDT, a strong thunderstorm was located 5 miles east of Brushy, moving northwest at 10 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Sequoyah and south central Adair Counties. LAT...LON 3552 9468 3564 9481 3574 9455 3556 9454 TIME...MOT...LOC 2247Z 156DEG 6KT 3558 9463
Special weather statement, May 17, 6:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
630 PM CDT Mon May 17 2021
ARZ001-OKZ063-180000-
Benton AR-Delaware OK-
630 PM CDT Mon May 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON AND
NORTHEASTERN DELAWARE COUNTIES UNTIL 700 PM CDT...
At 630 PM CDT, a strong thunderstorm was located 4 miles southeast of
Jay, moving northeast at 10 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Jay... Maysville...
Lake Eucha State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3652 9462 3650 9462 3650 9459 3641 9447
3628 9472 3638 9488 3657 9469
TIME...MOT...LOC 2330Z 221DEG 8KT 3639 9474The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 11:41 PM CDT | Areal Flood Advisory | TSA | Osage | 4 hr |
| May 17, 3:20 AM CDT | Flood Watch | TSA | Choctaw, Latimer, Pittsburg, Pushmataha | 66 hr |
| May 17, 5:48 AM CDT | River Flood Warning | TSA | Osage | 7 hr |
| May 17, 3:45 PM CDT | Special Weather Statement | TSA | Cherokee | 15 min |
| May 17, 5:48 PM CDT | Special Weather Statement | TSA | Sequoyah | 27 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.